MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number S1514441
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter (consumer) indicated that a 13.2mm vicm5_13.2 -11.50 diopter implantable collamer lens was implanted into the patients left eye (os) on 29-jun-2022.Reporter (consumer) experienced halos, he states " its really bad at night".Lens remains implanted.Reporter stated " right now they gave me glaucoma drops and that seems to help".If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5: it was later reported that the patient had an appointment on (b)(6) 2023.The reporter stated " they said the lens' look good and i could get another opinion from one of the surgeons but they suggested that i keep the lens' as is and use glaucoma drops to shrink my pupil to help get rid of the halos".Lens remains implanted.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia 91016
MDR Report Key16748170
Report Number2023826-2023-01388
Device Sequence Number20976443
Product Code MTA
UDI-Device Identifier00841542119443
UDI-Public00841542119443
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberS1514441
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date12/01/2023
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown